Flash Flood, San Juan and Vicinity
- When
- October 4, 1:20 PM AST to 3:00 PM AST
- Where
- San Juan and Vicinity County, San Juan
- Reported by
- BROADCAST MEDIA
- Coordinates
- 18.383, -66.050
Street flooding was reported in San Juan Metro and Isla Verde area.
4 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Oct 4, 5:45 AM AST, 7 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
545 AM AST TUE OCT 4 2005
.DISCUSSION...A WET WEATHER PATTERN WILL PERSIST ACROSS THE LOCAL
ISLANDS DURING THE NEXT FEW DAYS THANKS TO A MID TO UPPER TROUGH
EXTENDING ACROSS THE BAHAMAS AND THE NORTHEASTERN CARIBBEAN. THIS
SYSTEM IS PRODUCING A LARGE AREA OF DEEP CONVECTION OVER PUERTO
RICO...THE U.S. VIRGIN ISLANDS AND THE LEEWARD ISLANDS. AT LOW
LEVELS.. AN EAST SOUTHEAST WIND FLOW WILL CONTINUE TO ADVECT
CONSIDERABLE TROPICAL MOISTURE. THIS WILL COMBINE WITH FAVORABLE
UPPER LEVEL CONDITIONS AND THE LOCAL ISLANDS EFFECTS TO MAINTAIN THE
LIKELIHOOD OF SHOWERS AND THUNDERSTORMS OVER PARTS OF THE LOCAL
ISLANDS FOR THE REST OF THE WORK WEEK. ALSO...THE GFS MODEL IS
SHOWING GOOD THETA-E AND OMEGA VALUES OVER THE LOCAL REGION THROUGH
FRIDAY TO SUPPORT THE CONTINUATION OF A MOIST AND VERY UNSTABLE
WEATHER CONDITIONS. THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL
THIS EVENING FOR ALL PUERTO RICO AND THE U.S. VIRGIN ISLANDS.
GIVEN ANTECEDENT WET GROUNDS AND ABOVE NORMAL RIVER LEVELS IN MANY
AREAS...ADDITIONAL RAINFALL LOCALLY IS LIKELY TO AGAIN RESULT IN
SOME FLOODING AND MUDSLIDES OVER THE HIGHER TERRAIN. IN FACT...SOME
FLOODING WERE ALREADY REPORTED BY THE LOCAL MEDIA LAST NIGHT. ALL
LOCAL RESIDENTS AND VISITORS ARE URGED TO STAY OUT OF ALL LOCAL
RIVERS AND STREAMS DURING THE NEXT SEVERAL DAYS.
&&
.MARINE... A MODERATE HIGH PRESSURE SYSTEM CENTERED ACROSS THE
WEST CENTRAL ATLANTIC IS BUILDING SOUTH AND SOUTHWESTWARD INTO THE
FAR OFF SHORE ATLANTIC TO THE NORTH AND EAST OF THE LOCAL AREA. AS A
RESULT...WAVE HEIGHTS WILL SLIGHTLY INCREASE ACROSS THE ATLANTIC
COASTAL WATERS TONIGHT THROUGH THURSDAY. MARINERS SHOULD EXERCISE
CAUTION UNTIL SEAS SUBSIDE. ON THE CARIBBEAN SIDE...MARINE MODEL
GUIDANCES SUGGEST THAT SEAS WILL INCREASE DURING THE UPCOMING
WEEKEND...BUT WILL ONLY REACH AROUND 3 TO 4 FOOT RANGE. WINDS AND
SEAS WILL BE LOCALLY HIGHER NEAR THE THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 78 88 78 / 50 70 70 30
STT 88 79 87 79 / 70 60 60 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM TUESDAY FOR PRZ001-PRZ002-PRZ003-
PRZ004-PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ010-PRZ011-
PRZ012-PRZ013.
VI...FLASH FLOOD WATCH UNTIL 8 PM TUESDAY FOR VIZ001-VIZ002.
&&
24HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST TUE OCT 4 2005 PRZ001>013-AMZ710>750-061030- 630 AM AST WED OCT 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH LOCATED ACROSS THE LOCAL AREA WILL CONTINUE TO ENHANCE THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS PUERTO RICO. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE EASTERN HALF OF THE ISLAND THIS MORNING AND THEN WILL DEVELOP ACROSS THE INTERIOR TO WESTERN HALF OF THE ISLAND BY THIS AFTERNOON. GROUNDS REMAIN VERY SATURATED...ESPECIALLY OVER THE EAST. A FLASH FLOOD WATCH HAS BEEN EXTENDED FOR TWO THIRD OF THE ISLAND UNTIL 600 PM THIS EVENING. IT IS LIKELY THAT THE REMAINDER OF PUERTO RICO WILL BE ADDED TO THE FLASH FLOOD WATCH LATER TODAY. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF A LINGERING UPPER LEVEL TROUGH AND AN ABUNDANT SUPPLY OF TROPICAL MOISTURE REMAINING OVER THE ISLANDS AT LEAST THROUGH LATE THURSDAY WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND SCATTERED TO ISOLATED THUNDERSTORMS OVER PARTS OF PUERTO RICO EACH DAY. FOR THE UPCOMING WEEKEND...THE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE AND BRING A NORMAL WEATHER PATTERN WITH PARTLY CLOUDY SKIES DURING THE MORNING AND PART OF THE AFTERNOON AND SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE CENTRAL INTERIOR AND WEST SECTORS OF PUERTO RICO LATER IN THE DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-061030- 630 AM AST WED OCT 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH LOCATED ACROSS THE LOCAL AREA WILL CONTINUE TO ENHANCE THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE U.S. VIRGIN ISLANDS. SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE ISLANDS AND COASTAL WATERS THROUGHOUT THE DAY TODAY. GROUNDS REMAIN VERY SATURATED. THEREFORE...FLASH FLOODING IS POSSIBLE IN POOR DRAINAGE AREAS AND GUTS. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF A LINGERING UPPER LEVEL TROUGH AND AN ABUNDANT SUPPLY OF TROPICAL MOISTURE REMAINING OVER THE ISLANDS AT LEAST THROUGH LATE THURSDAY WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND SCATTERED TO ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS EACH DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The San Juan radar (TJUA), 30 km away, was scanning. The volume nearest the first event began at 17:21 UTC.
4 flash flood. Local standard time, as filed.
Street flooding was reported in San Juan Metro and Isla Verde area.
Kennedy Avenue marginal road was reported flooded.
Street flooding was reported at Rolling Hills, along road 887 near Jardines de Carolina, and at Barrio Martin Gonzales.
Road 976 at Barrio Florencio was reported impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, October 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5477245, 5477244, 5477246, 5477247.